Alert archive / Utah / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2025, 3:23 PM MDT for Box Elder County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2025, 3:23 PM MDT (21:23 UTC)
- Expired
- Aug 25, 2025, 4:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 60 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:19 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 25, 3:19 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 319 PM MDT Mon Aug 25 2025 .SYNOPSIS...An ongoing monsoon surge will bring a heightened threat of heavy rain with any thunderstorms across the region through Tuesday. By Wednesday, drier air will begin to shift northward into southern Utah, reaching the remainder of the state by Thursday. Drier conditions are expected to continue Friday into the weekend. && .SHORT TERM (Through 12Z Wednesday)...Widespread convection continues to develop in association with an ongoing monsoon surge impacting much of the region. A weak remnant MCV is transitioning through northern Utah, supporting relatively strong convection near the Utah/Idaho border. Another, strong MCV shifting across southern Nevada is providing enhanced lift to portions of southwestern Utah. With PWATs at or above 1 inch and relatively slow storm motions, expect any thunderstorms to be capable of heavy rainfall, with rainfall rates in excess of 0.50 to 1.00" per hour. The strongest storms and/or those that train over the same areas may exceed 1.50" per hour. Another strong MCV will shift across southern Utah Tuesday morning. Timing on this MCV varies across the guidance, but the bulk of the CAMS support an enhanced threat of flash flooding across portions of southern Utah in association with this MCV after 09Z through about 18Z. As this disturbance moves northward, subsidence may suppress convection across southern Utah, particularly southwestern Utah during the afternoon. All in all, expect another busy day, starting earlier than normal, for the CWA. .LONG TERM (After 12Z Wednesday), Issued 351 AM MDT... A general southwesterly flow aloft atop low level westerly flow will result in a drying trend across the forecast area during the middle to latter portion of the week. How quickly the airmass dries is where the greatest uncertainty lies in the long term forecast, with some guidance quickly mixing this moisture out, particularly across southern Utah by Wednesday, while other guidance maintains dew points in the upper 40s and 50s statewide through Wednesday before gradually drying from south to north Thursday into Friday. In the absence of an exchange of airmasses such as with a strong cold front, more often than not moisture tends to linger longer, particularly with a moisture-rich airmass such as the one which will be in place at the beginning of the long term period. As such the idea of keeping PoPs elevated Wednesday afternoon across most of the forecast area, followed by a gradual downward trend Thursday through Friday seems reasonable. In fact, Wednesday could end up being an active flash flood day assuming low level moisture does in fact remain, as storm motions would tend to move convection into prone drainages including Capitol Reef, the San Rafael Swell, as well as the Grand Staircase and Glen Canyon Rec areas. The airmass will remain relatively cool through the duration of the week despite the decrease in cloud cover. Max temps will run 5-8 degrees below climo through Friday before gradually warming heading into the upcoming holiday weekend. && .AVIATION...KSLC...Predominant VFR conditions can be expected at the terminal through the TAF period, with northwest winds switching to diurnal southeast around 03z. Brief vicinity showers may spur erratic winds through early evening, with 40% chance of a thunderstorm spreading off the Oquirrhs and impacting the terminal during the 22-02Z timeframe, with another potential round after midnight. These storms would be accompanied by gusty outflow winds in excess of 25 kts and lightning. .REST OF UTAH AND SOUTHWEST WYOMING...Afternoon and evening showers and thunderstorms will continue across much of the region today, which may impact area terminals with gusty outflow winds, lightning, and potentially MVFR to brief IFR visibility within heavier rainfall. Southern terminals may see continued convective activity well into late evening. Away from these storms, VFR conditions with terrain driven winds can be expected. && .FIRE WEATHER...An ongoing monsoon surge will continue to bring periods of thunderstorms with a high potential for wetting rains through Tuesday. By Wednesday, drier air will begin to work into southern Utah, reaching through the remainder of the state by Thursday. This will bring a decrease in humidities, though with mainly terrain driven winds, critical fire weather conditions are not expected. Expect drier conditions over the weekend, with terrain driven winds as high pressure builds into the region. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Seaman/Verzella For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Local storm report, Aug 25, 12:00 PM MDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
1200 PM MDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Flash Flood 2 E Nephi 39.71N 111.79W
08/24/2025 Juab UT Newspaper
Heavy rainfall from a thunderstorm falling
over steep terrain Sunday evening in Nephi
Canyon caused flooding and an associated
closure of SR 132 at mile marker 35. A
railroad weather station located near the
top of the adjacent canyon recorded 0.59
inches of rain in 10 minutes and 0.90 inches
of rain 30 minutes associated with the
thunderstorm. Location and time are
estimated.
&&
ADSpecial weather statement, Aug 25, 2:50 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
250 PM MDT Mon Aug 25 2025
UTZ122-252130-
Southwest Utah UT-
250 PM MDT Mon Aug 25 2025
...A strong thunderstorm will impact portions of northwestern Iron
County through 330 PM MDT
...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles northeast of Beaver Dam, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Iron
County.
This includes Utah Route 56 between mile markers 16 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3771 11378 3786 11389 3807 11356 3783 11339
TIME...MOT...LOC 2049Z 240DEG 13KT 3779 11374
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HMSpecial weather statement, Aug 25, 3:16 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
316 PM MDT Mon Aug 25 2025
UTZ101-103-252145-
Eastern Box Elder County UT-Great Salt Lake Desert and Mountains UT-
316 PM MDT Mon Aug 25 2025
...A strong thunderstorm will impact portions of northeastern Box
Elder County through 345 PM MDT
...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Snowville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Snowville.
This includes the following highways...
Interstate 84 between mile markers 0 and 5.
Utah Route 30 between mile markers 82 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4198 11271 4189 11292 4195 11297 4200 11287
4200 11273
TIME...MOT...LOC 2115Z 243DEG 7KT 4195 11287
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:08 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 24, 7:29 PM MDT | Special Weather Statement | SLC | Utah | 31 min |
| Aug 24, 8:06 PM MDT | Special Weather Statement | SLC | Sanpete | 24 min |
| Aug 24, 8:08 PM MDT | Special Weather Statement | SLC | Tooele | 37 min |
| Aug 24, 8:16 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 44 min |
| Aug 24, 8:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 46 min |
| Aug 24, 9:09 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 36 min |
| Aug 24, 9:42 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Aug 24, 10:28 PM MDT | Special Weather Statement | SLC | Juab | 32 min |
| Aug 24, 10:57 PM MDT | Special Weather Statement | SLC | Utah | 33 min |
| Aug 25, 2:50 PM MDT | Special Weather Statement | SLC | Iron | 40 min |
| Aug 25, 5:36 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.